Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2012, 12:42 PM CDT for Glasscock County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 12:42 PM CDT (17:42 UTC)
- Expired
- May 7, 2012, 1:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 63 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 1:30 PM CDT | HAIL 1 | 12 Se Garden City, TX | QUARTER HAIL LASTED FROM 130 PM TO 145 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
757 WUUS54 KMAF 071742 SVRMAF TXC173-071845- /O.NEW.KMAF.SV.W.0100.120507T1742Z-120507T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1242 PM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLASSCOCK COUNTY IN WEST TEXAS... * UNTIL 145 PM CDT * AT 1233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF SAINT LAWRENCE...OR 15 MILES SOUTHEAST OF GARDEN CITY...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... GARDEN CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3166 10176 3207 10166 3208 10126 3166 10126 TIME...MOT...LOC 1742Z 181DEG 6KT 3171 10133 $$
1 follow-up statement
190 WWUS54 KMAF 071816 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 116 PM CDT MON MAY 7 2012 TXC173-071845- /O.CON.KMAF.SV.W.0100.000000T0000Z-120507T1845Z/ GLASSCOCK TX- 116 PM CDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR GLASSCOCK COUNTY... AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAINT LAWRENCE...OR ABOUT 12 MILES SOUTH OF GARDEN CITY...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SOUTH CENTRAL GLASSCOCK COUNTY AND SOUTHEASTERN GLASSCOCK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3166 10176 3207 10166 3208 10126 3166 10126 TIME...MOT...LOC 1816Z 247DEG 13KT 3171 10145 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:29 PM CDT, 13 minutes earlier.
Area forecast discussion, May 7, 12:29 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1229 PM CDT MON MAY 7 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SFC OBSERVATIONS SHOW COLD FRONT CONTINUES TO PUSH INTO THE REGION...W/A MVFR STRATUS DECK IN ITS WAKE AT KHOB/KMAF. THIS IS PROGGED TO SLOWLY DISSIPATE AS THE AFTERNOON WEARS ON...EVOLVING INTO A SCATTERED CU FIELD AROUND SUNSET. THIS EVENING...A MCS IS EXPECTED TO DEVELOP OVER SE NM...AND MOVE SE THROUGHOUT THE FCST PD. MODELS MAXIMIZE BEST CHANCES OF CONVECTION AT KCNM/KHOB/KPEQ AROUND 06Z...KINK/KMAF AROUND 12Z...AND KFST 18Z AS THE MCS MOVES SE. FCST SOUNDINGS SUGGEST IFR CIGS LIKELY W/CONVECTION AT KHOB...AND MVFR ELSEWHERE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, May 7, 8:30 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 830 AM CDT MON MAY 7 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 830 AM CDT MON MAY 7 2012 /730 AM MDT MON MAY 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON...WITH THE BEST CHANCES OVER THE LOWER TRANS PECOS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...BRIEF GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE...MAINLY FROM THE DAVIS MOUNTAINS TO THE SOUTHERN PERMIAN BASIN...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. TONIGHT...THUNDERSTORMS WILL BE LIKELY...WITH THUNDERSTORMS INITIATING OVER SOUTHEAST NEW MEXICO THIS EVENING...THEN SHIFTING TO THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN OVERNIGHT. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...BRIEF GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE...MAINLY FROM THE GUADALUPE MOUNTAINS...TO THE SOUTHEAST NEW MEXICO PLAINS...TO THE PERMIAN BASIN...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. IN ADDITION...VERY HEAVY RAINFALL...ACCOMPANIED BY LOCALIZED FLASH FLOODING...WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY NIGHT...MAINLY ACROSS THE PERMIAN BASIN...LOWER TRANS PECOS...AND BIG BEND AREA. ANY STORMS THAT DO DEVELOP...GENERALLY SOUTH OF INTERSTATE 20...WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...BRIEF GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. FLASH FLOODING WILL REMAIN A POSSIBILITY TUESDAY...ESPECIALLY ON THE LOWER TRANS PECOS. .SPOTTER INFORMATION STATEMENT... THERE IS A 50 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, May 7, 12:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1240 PM CDT MON MAY 7 2012 TXZ063-070-071830- GLASSCOCK-REAGAN- 1240 PM CDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHERN REAGAN AND SOUTHERN GLASSCOCK COUNTIES UNTIL 130 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES NORTH OF NORTH REAGAN FIRE STATION AT 1238 PM CDT...MOVING NORTHEAST AT 10 MPH. IMPACTED LOCATIONS INCLUDE BIGBY CORNER...SAINT LAWRENCE...STATE HIGHWAY 137...FARM TO MARKET ROAD 2401. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 57 min |
| May 7, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 55 min |
| May 7, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 58 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| May 7, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 53 min |
| May 7, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.